Does Suboxone Make You Sleepy?
Suboxone is beneficial in the treatment of opioid addiction, because it contains buprenorphine, which acts as a partial opioid agonist and occupies the same receptors in the brain that other opioids do. This effect reduces drug cravings and withdrawal. Suboxone also contains naloxone, which discourages people from misusing the medication.
While the active ingredients in Suboxone are beneficial, they can lead to side effects. One side effect that people may worry about when starting Suboxone is drowsiness. So, does Suboxone make you sleepy?
Will Suboxone Make You Feel Sleepy?
If you start to notice that Suboxone makes you sleepy, you are probably not alone. Sleepiness is listedas one of the side effects of Suboxone, and in clinical trials with patients taking Suboxone, 5% reported feeling sleepy when taking the medication.
Sedating Effects Of Buprenorphine
If you’re wondering, “Why does Suboxone make me sleepy?” the answer lies in the effects of this drug. Suboxone can act as a central nervous system depressant, meaning that it slows down brain activity and can lead to feelings of drowsiness.
Why You Feel Drowsy After Taking Suboxone
Suboxone can cause feelings of drowsiness and acts as a central nervous system depressant because it contains buprenorphine, which is a partial opioid agonist. This means that it occupies the body’s opioid receptors, which are the same receptors that are turned on when a person uses a drug like heroin or morphine. Buprenorphine activates these receptors to a lesser extent than other opioids, but it still produces some of the same effects.
When the opioid receptors are activated, they produce a sedative effect, which is why you can feel drowsy when on Suboxone. Beyond this, Suboxone is known to cause insomnia, which means you may have trouble sleeping while taking the medication. If your sleep is interrupted while taking Suboxone, you may feel drowsy during the day.
Will Suboxone Help Me Sleep?
Suboxone may make you feel sleepy, but it is not intended to treat sleep disorders. In fact, insomnia is one of the side effects of Suboxone. It may make you feel drowsy during the day, but over time, the buprenorphine in Suboxone, which is a partial opioid agonist, can change sleep architecture and reduce the amount of time that you spend in deep sleep. Talk with your Suboxone doctor about any sleep disturbances you experience while taking the medication.
How Long Does Buprenorphine Make You Drowsy?
Buprenorphine has a half life of around 38 hours, meaning that the drug stays in your system for quite some time. This means that buprenorphine can make you feel drowsy on an ongoing basis while you are taking the drug.
That being said, as your body adapts to buprenorphine, side effects like drowsiness may become less intense. Everyone responds differently to buprenorphine; some people may find that buprenorphine only makes them feel sleepy for a short period when they begin taking it, whereas others may find the sedative effects to be longer lasting.
Will Suboxone Make Me Sick?
You might find yourself wondering, “Can Suboxone make you sick?” The truth is that some of the side effects associated with Suboxone can make you feel ill. Common side effects include headache, nausea, vomiting, and fever. These symptoms tend to decrease in severity after a person has been taking Suboxone for a while. If symptoms do not go away or become more severe, it’s important to discuss this with your doctor.
Does Suboxone Make You Nauseous?
Nausea is listed as a side effect of Suboxone. In clinical trials with patients taking Suboxone, 10% of patients in a 16-week study and 15% of patients in a 4-week study reported that they experienced nausea while taking the medication.
You might be wondering, “Why is Suboxone making me sick?” Like many of the other side effects of this medication, feelings of sickness from nausea occur because the buprenorphine in Suboxone activates the opioid receptors and produces these unpleasant effects. For most people, Suboxone sickness will reduce as the body adjusts to the medication.
Does Suboxone Make You Have Energy?
Suboxone is not known to cause increases in energy. The sedative effects of the drug can make you feel drowsy during the day. In addition, sleep disturbances can be a side effect of this drug, which can reduce your energy levels. Fortunately, these side effects tend to improve over time.
As your body adjusts to Suboxone and side effects like drowsiness decrease in intensity, you may find that you have increased energy, as Suboxone alleviates withdrawal symptoms and drug cravings. With continued abstinence from opioids, you can focus on your recovery and establishing healthy habits, which can lead to better energy throughout the day.
What Does Suboxone Make You Feel Like?
Everyone will respond differently to Suboxone, but some common side effects of the medication are as follows:
Nausea and vomiting
In most cases, these side effects are mild and subside over time. If they persist or interfere with daily life, it is important to consult with your Suboxone doctor.
Consult With Confidant Health’s Suboxone Doctors From Home
If you’re looking for a Suboxone doctor to manage your opioid addiction treatment, Confidant Health is an online Suboxone clinic that allows you to consult with a doctor while you’re in the privacy and comfort of your own home. Download Confidant’s app today on either the Apple Store or the Google Play Store to access virtual opioid addiction treatment.